Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 235, NWS St. Louis, MO

June 20, 2000Jersey County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 20, 2000, 8:58 PM CDT for Jersey County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 20, 2000, 8:58 PM CDT (01:58 UTC)
Expired
Jun 20, 2000, 9:45 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jersey County, IL

The radar

The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 6:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
831 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
1.0
Supercell composite
15.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WUUS53 KLSX 210158
SVRSTL
ILC083-210245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT TUE JUN 20 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JERSEY COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 945 PM CDT

* AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER JERSEYVILLE...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE PATH...
  KEMPER
  FIDELITY

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 3919 9042 3902 9039 3902 9015 3922 9016

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:00 PM CDT, 6 hours 58 minutes earlier.

Area forecast discussion, Jun 20, 2:00 PM CDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT TUE JUN 20 2000

850 MSTR POOLD FM OK ACRS CNTRL MO INTO NRN IL THIS MRNG WITH DEWPTS
OF 13-17C.  BEST MSTR CNVGC FCST ACRS E CNTRL MO THIS EVE BY ETA
WITH 2ND AREA OVR OK PNHNDL.  PWS THIS MRNG WERE 1.50 OR HIER ACRS
AREA.  NGM AND AVN ARE FCSTG 2 OR GTR ACRS AREA THIS EVE WITH ETA A
HAIR DRIER.  SATL LOOP SHOWG TOPS COOLING JUST TO THE NE OF STL
METRO AREA.  PROFILR WINDS INDICATE WINDS DECREASING UPSTRM AT 850
AND 925 MBS.  SHWRS/TSTMS HV DMNSHD CONSIDERABLY ACRS AREA.  WILL HV
TO WAIT FOR REDVLMNT AHD OF COLD FNT AND LIKELY POPS ACRS ENTR AREA
FOR THIS EVE/TNGT LOOK AMPLE.  LATEST MSAS DATA INDICATES MST UNSTABLE
AIR ACROS THE OZARKS WITH BEST SFC MSTR CNVGC SHIFTING TO THE W.

BY MIDN, ETA FCSTS SGNFNT DVRGC ACRS ERN KS/SW MO IN RRQ OF 100 KT
300 JET ACRS WI AND IA.  850 DEWPTS IN THE MID TEENS POOLD ACRS MO.
SGNFNT UPWRD VERT MTN FCST ACRS THE OZARKS AT THAT TIME WITH AREA
SINKING TO THE S BY 12Z. BY WED MRNG, UPR JET FCST TO INCRS TO 120
KTS WITH DVRGC BULLSEYE SINKING SWD.  WOOD EXPCT MCS TO DVLP TO OUR
SW TNGT WITH BTR 850 AND BNDRY LYR MSTR CNVGC FCST ACRS SW MO/NRN
OK.  ETA HAS FAIRLY DECENT KAHNTINUITY WITH PREV RUN ON MOVEMNT OF
COLD FNT.  AS IS TIPICAL IN SUMR, FNT SHLD STALL OUT ACRS THE OZARKS
THU MRNG AS HI PRES BUILDS IN ACRS THE AREA DURING THE AFTN.  850
AND BNDRY LYR MSTR FCST TO RTRN BY THU EVE INTO NE KS ALRDY.

IN THE EXTNDD, MRF, ECMWF, AND UK ARE FAIRLY SMLR FRI MRNG WITH NWLY
FLOW ACRS FA AT 500. S/WV THEN FCST TO DIG ACRS THE CNTRL PLNS ON
SAT WITH THE CD FNT EXPCTD TO SLIDE ACRS THE AREA ON SUN.

.STL...NONE

In the hours before

Special weather statement, Jun 20, 8:10 PM CDT, 48 minutes before
MOZ018-019-026-027-034-035-042-210400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
810 PM CDT TUE JUN 20 2000

...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST MISSOURI
HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST MISSOURI
IS NO LONGER IN EFFECT.  SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER
THESE AREAS THROUGH THE EVENING HOURS...AND SOME OF THESE MAY PRODUCE
HEAVY RAIN.  HO_WEVER...THE THREAT OF LARGE HAIL AND DAMAGING WINDS
HAS ENDED.

IN MISSOURI...THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING
COUNTIES...

KNOX...LEWIS...SHELBY...MARION...MONROE...RALLS...AND AUDRAIN
Special weather statement, Jun 20, 8:45 PM CDT, 13 minutes before
ILZ095>097-MOZ036-210400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT TUE JUN 20 2000

...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST MISSOURI AND
SOUTHWEST ILLINOIS HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST MISSOURI
AND SOUTHWEST ILLINOIS IS NO LONGER IN EFFECT.  SHOWERS AND
THUNDERSTORMS WILL CONTINUE OVER THESE AREAS INTO THE LATE
EVENING HOURS...AND SOME OF THESE MAY PRODUCE HEAVY RAIN. HOWEVER...
THE THREAT OF LARGE HAIL AND DAMAGING WINDS HAS ENDED.

IN MISSOURI...THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING
COUNTY...

PIKE

IN ILLINOIS...THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING
COUNTIES...

ADAMS...BROWN AND PIKE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:19 PM CDTSevere Thunderstorm WarningLSXAdams41 min
Jun 20, 9:14 PM CDTSevere Thunderstorm WarningLSXMadison61 min
Jun 20, 9:35 PM CDTSevere Thunderstorm WarningLSXMacoupin25 min
Jun 20, 9:54 PM CDTSevere Thunderstorm WarningLSXBond, Montgomery51 min
Jun 20, 10:28 PM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair47 min
Jun 20, 10:43 PM CDTSevere Thunderstorm WarningLSXFayette47 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.